Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 11, 2004, 10:53 PM EDT for Beaufort County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 10:53 PM EDT (02:53 UTC)
- Expired
- Jun 11, 2004, 11:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS52 KMHX 120253
SVRMHX
NCC013-120345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1053 PM EDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN NEWPORT
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 1145 PM EDT
* AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF OLD FORD...OR ABOUT 11 MILES SOUTHWEST OF
WILLIAMSTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINETOWN AROUND 1100 PM EDT...
TERRA CEIA AROUND 1105 PM EDT...
YEATESVILLE AROUND 1110 PM EDT...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
STRUCTURE UNTIL IT PASSES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3554 7665 3554 7667 3554 7666 3547 7668
3547 7668 3561 7714 3566 7718 3573 7717
3572 7711 3565 7698 3570 7684 3569 7663
3565 7661
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:35 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 8:35 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 835 PM EDT FRI JUN 11 2004 CLOSELY WATCHING CLUSTERS OF DEEP CONVECTION MOVG SE OUT VA THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE AND LARGE HAIL. ANOTHER AREA OF CONVECTION FIRING IN THE TRIAD AREA WEST OF RAH. STORMS IN VA WERE DEVELOPING/PROPAGATING ALONG THE SW MOVG BACKDOOR COLD FRONT WHICH CURRENTLY EXTENDS FROM NEAR OREGON INLET TO RZZ. THE STORMS WILL BE IN THE ALB SOUND REGION AROUND 9 PM AND NORTHERN OUTER BANKS BEFORE 10 PM. MESO-ETA SEEMS TO HAVE A GOOD HANDLE ON ONGOING CONVECTION AND BRINGS THE PCPN ACROSS ESTRN NC ...MAINLY EAST OF HIGHWAY 17 OVERNIGHT. CURRENT ZONES/GRIDS HAVE LIKELY POPS IN THESE AREAS. SEVERE POTENTIAL SHOULD CONTINUE UNTIL AROUND 11 PM DUE TO IMPRESSIVE LOW LEVEL CONVERGENCE ALONG THE FRONT AND INSTABILITY IN THE WARM SECTOR. THIS WILL HELP TO SUSTAIN CONVECTION WELL AFTER SUNSET. THINK BULK OF PCPN WILL BE OUT OF THE AREA BEFORE 12Z SAT. WILL UPDATE ZONES TO INCLUDE WATCH COUNTIES AND MENTION POTENTIAL OF SEVERE. .MARINE...MAIN STORY WILL BE STRENGTH/TIMING OF THE STRONG NE POST FRONTAL FLOW. FRONT SHOULD BE JUST NORTH OF CAPE LOOKOUT AT 12Z SAT AND THROUGH ALL THE WATERS BY 15Z. SCA CONDITIONS SHOULD DEVELOP OVER THE SOUNDS AND WATERS NORTH OF LOOKOUT WITHIN 12 HOURS. ADVY FLAGS WILL BE HOISTED FOR THESE WATERS WITH THIS PACKAGE. .RIPS/SURF...WITH MOSTLY OFFSHORE WINDS TODAY AND WITH SWELL HEIGHT/PERIODS BLO CRITERIA...WILL HAVE LOW RIP CURRENT THREAT ALL WATERS TODAY. .AVIATION...STRONG TO SEVERE CONVECTION WILL PRODUCE WIDESPREAD MVFR...BRIEF IFR CONDITIONS THROUGH ABOUT 09Z. MESO-ETA SOUNDINGS SUGGEST A PERIOD OF OF WIDESPREAD MVFR CIGS 12-18Z SAT. .MHX WATCHES/WARNINGS/ADVISORIES... NC...SCA SOUNDS AND COASTAL WATERS N OF LOOKOUT. JME
Hazardous weather outlook, Jun 11, 5:03 AM EDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 503 AM EDT FRI JUN 11 2004 NCZ029-044>047-079>081-090>095-098-103-104-121000- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 503 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 17
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:08 PM EDT | Special Marine Warning | MHX | 97 min | |
| Jun 11, 10:24 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 66 min |
| Jun 11, 10:40 PM EDT | Tornado Warning | MHX | Pitt | 50 min |
| Jun 11, 10:42 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 48 min |
| Jun 11, 10:42 PM EDT | Tornado Warning | MHX | Tyrrell | 63 min |
| Jun 11, 10:47 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 43 min |
| Jun 11, 10:48 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jun 11, 10:57 PM EDT | Severe Thunderstorm Warning | MHX | Lenoir | 63 min |
| Jun 11, 11:18 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Washington | 57 min |
| Jun 11, 11:28 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 32 min |
| Jun 11, 11:32 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 58 min |
| Jun 11, 11:34 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 56 min |
| Jun 11, 11:41 PM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 11, 11:44 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jun 11, 11:54 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 36 min |
| Jun 11, 11:59 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 46 min |
| Jun 12, 12:11 AM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 12, 12:23 AM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 52 min |
| Jun 12, 12:29 AM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 12, 12:29 AM EDT | Special Marine Warning | MHX | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.